Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 229, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 13, 2005, 3:56 PM EDT for Mercer County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2005, 3:56 PM EDT (19:56 UTC)
- Expired
- Aug 13, 2005, 5:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:36 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 13, 2:36 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT SAT AUG 13 2005 .AVIATION... PROBLEM OVR THE NXT 24 HRS WL BE INCRSD TSRA CHC AS CDFNT SAGS INTO THE PIT CWA. TDA SCT TSRA WL DVLP IN THE WARM SECTOR AHEAD OF THE FRONT WITH LCL IFR CONDITIONS AND WIND SHEAR BECOMING MORE WIDESPREAD DURING THE EVE FOR PORTS TO THE NORTH OF PIT AS THE FRONT APPRCHES THAT AREA. HAVE ALLOWED FOR OVRNGT BREAK WITH TSRA BACK IN THE TAFS AFTR DAYBREAK TO CONINCIDE WITH PROG OF ACTUAL FRONTAL APPRCH. && SHORT TERM (TONIGHT THROUGH SUNDAY)... SCT TSRA CONT TO DVLP IN THE AFTN HEAT AS RIDGE BREAKS DOWN IN ADVN OF CDFNT STRETCHING ACRS NRN OH AND EXTREME NWRN PA. LOW PRESSURE ADVG UP THE OH VALLEY...ALNG THE BNDRY EXPECTED TO HOLD THE FRONT STATIONARY WITH TSRA CONTG INTO THE EVE AS PER GFS SOLN. HAVE HELD WIDESPREAD LIKELY POPS FOR THE NRN ZONES ALNG THE FRONT AND FOR SUN...WHEN GFS PROGS FRONT TO ACTUALLY PENETRATE INTO THE MIDDLE OF THE CWA..SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PUSHES SOUTH ON MONDAY BRINGING A BREAK IN THE PRCIPITATION FOR A DAY OR SO. THE FRONT WILL RETURN ON WEDNESDAY AS A WARM FRONT. THIS WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WHEN A STRONG COLD FRONT MOVES ACROSS THE REGION. THE ONLY BREAK WILL BE ON THUSDAY MORNING WHEN THE AREA WILL BE IN THE WARM SECTOR. SCATTERED AFTERNOON STORMS ON THURSDAY WILL POP UP IN THE HOT...HUMID AIRMASS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 13, 5:05 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 AM EDT SAT AUG 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140904- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 505 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY LATER TODAY AND TONIGHT. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:48 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 57 min |
| Aug 13, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 63 min |
| Aug 13, 5:21 PM EDT | Tornado Warning | PBZ | Venango | 24 min |
| Aug 13, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 61 min |
| Aug 13, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 33 min |
| Aug 13, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 62 min |
| Aug 13, 7:25 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.